Skip to content
My WebMD Sign In, Sign Up
Need help with question.
avatar
1fernehall posted:
Hi: Yesterday I had my first radiation treatment. This morning when I headed to the shower a glimpse in the mirror showed my breast was red. Not suppose to have rad. burn for 2-3 weeks, right? Plus, my breast was hurting during the night, kinda achy like. Went for 2nd treatment this a.m. and the tech's said it couldn't be rad. burn with only one treatment. Need to know if anyone else experienced this, what to do or what not to do. Thanks a bundle for any help. Fern
Reply
FirstPrevious12NextLast
 
avatar
rachael67 responded:
Fern,
What you describe certainly isn't what I have known or what I have heard others experience. As you stated, the redness if it comes is usually weeks into the txs.

Did your radiation oncologist see it? If not, please point it out. The techs are telling you what is "normal," but apparently not helping determine the cause.

Whenever our bodies signal us that something is amiss, it is up to us to follow-thru and get it attended to.
Our slogan is: When in doubt, check it out!!

Let us know how you are doing. Okay?

Blessings.
Rachael
 
avatar
bc090109 responded:
Fern,

Unfortunately I don't have an answer as I start myself tomorrow with my first radiation treatment. However, your bringing this up is helpful to me and I'm sure to others who will follow in treatments.

Keep us posted on how you're doing. I hope you get some answers to the early redness.
 
avatar
1fernehall replied to bc090109's response:
Third treatment today. Talked to the Oncologist afterward. He said it was to early for rad. burn, said he had heard sometimes a tumor that was centered in the breast will cause the breast to turn pink. But he didn't know. When I left, I felt sure I had just spoken with a "not very bright" Oncologist. So, my breast is still red (not pink) and I still don't know what's going on. Very disappointed. Think I'll go ahead and treat it as if it's Rad. burn. unless anyone has a better idea. Thanks, Fern
 
avatar
rachael67 replied to 1fernehall's response:
"...a "not very bright" Oncologist..."

Hmm! It's your life and your health and you are willing to listen to this ...*%&#@ individual?????

Do you not have other doctors...Your sugeon? Your regular physician??? For heaven't sake, ask!!!! You are worth it, My Friend!!! Don't let them dismiss you and your concerns!

Please follow thru...And let us know how you are doing. Okay?

Blessings.
Rachael
 
avatar
Springfever01 replied to 1fernehall's response:
I agree with Rachael...ask. Please do not ignore this, your life may depend on it! Sorry, that sounds pretty dramatic, doesn't it, but I needed to get your attention. I had 28 rad tx and I never got RED. Please see your surgeon or do you have a regular oncologist other than the radiation onc? This could be infection at the very least, and needs to be addressed as soon as possible. Take care and keep us posted, OK?

Bonnie
 
avatar
saladin10 responded:
1fernehall,
You didn't have any cream or lotion on the area that was being radiated did you? When I was radiated I was told not to have any cream, lotion or etc in or around my breast that was being treated.

Also, following treatments my radiology oncologist provided a soothing gel for me to apply following my treatments which keep the skin moist-but was not to be applied to the area prior to having the radiation.

Also, did you have you photo taken and placed in your file so that prior to havingyour treatment you were matched up wtih your file/treatment/photo --Just checking. Big Hugs, Thanks, Barb:)
 
avatar
rachael67 replied to saladin10's response:
Hmmm.
Gee, Barb, I never had a pre-treatment photo taken, but that seems like it might not be a bad idea. I wonder how many radiation oncologists do that?

Rachael
 
avatar
bc090109 replied to rachael67's response:
Hi Rachael,

Just getting back on board again after about a week. My radiation oncologist took my picture before starting. Every time I go I have to confirm my picture and my name on the computer screen and initial on a sheet they have. I
 
avatar
rachael67 replied to bc090109's response:
Gee! Now I feel like I must not have been photogenic enough for my docs!!

Now you know why I am merely a "blue blob" as opposed to having a picture in my profile!

Rachael
 
avatar
Tikasiamese replied to rachael67's response:
Its been a while since I posted anything on here but was compelled give you some advice.

I didn't have the red/pink until about 2 1/2 weeks into radiation. Maybe you have some kind of infection. Do you or will you have weekly appts with your radiologist/PA? You can always tell them that your feeing kinda sore and have some pain. I would get that checked out....I had the same thing you had and they put me on a 7 day course of antibiotics which did the trick. No soreness or pain (except for the shooting pains - thats a later thing...)

I am at the end of radiation, friday is my last day. I noticed yesterday that I went from pink to brown. which they said that is normal. I have been told that the pink/red/brown does fade in time. Nothing to worry.
 
avatar
1fernehall replied to Tikasiamese's response:
Tikasiamese: Yes, I have weekly appts with Oncologist. Happens on Wed. Today, Monday, requested to see special Oncology Nurse - hopefully will see her tomorrow. Prayer has helped some. No I didn't have any lotions, etc. on my skin with the treatments (today was my 6th). Now my nipple has REAL pain in it and has turned a goofy yellow pink. The redness hasn't spread any further. Without any help from the Dr.'s I've just taken my friend's advice (she's a survivor) and treated it as Rad. burn. I'm so mad at the Oncologist (or maybe disappointed in him) that I'm not planning to see him Wed. of this week. Oh well, maybe I'm just one of kind! Shooting pains - I've already got those going on. I was told they were nerves trying to heal up.

I'm so happy for you that this is your last week! Hooray! Hope all future check ups go smoothly.

Fern
 
avatar
rachael67 replied to 1fernehall's response:
Fern, PLEASE!!!! PLEASE!!! Seek another doctor's opinion...preferably doctors connected with a breast care center...They are up on the most modern news concerning breasts and breast diseases, and have the most modern tests, etc. DO NOT let this go on!

We are in your corner and hoping to hear you have found some help very soon!

blessings.
Rachael
 
avatar
saladin10 replied to rachael67's response:
Hello! Rachel 67,
I hope you are having a good day! The reason I asked about the photo is on one of my visits for radiation, the nurse didn't identify me and was getting ready to radiate my breast incorrectly. Due to my cup size, my oncologist taped my breast up to protect my lungs and surrounding tissue. If I hadn't called her on it--it wouldn't have been a pretty site.
I know everyone is aware that you have to watch out for yourself.
Big Hugs to everyone!
 
avatar
1fernehall replied to rachael67's response:
Hi everyone! Happy Good Friday to all. Wed. I seen another Rad.Onc. who assured me it was not an infection, said if it was rad. burn it would be all over the radiation site; therefore, it must be just blood streaming to the area where it has been injured by both surgery and radiation. Purely coincidental that it happened immediately upon first radiation treatment. So, I can now put this to rest and quit worrying. Thanks for all the good advice, I did pursue it. Hope everyone has a marvelous Easter. God bless each.

Fern


Helpful Tips

How to more easily read discussions
Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
Was this Helpful?
27 of 46 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center